High order positivity-preserving discontinuous Galerkin methods for radiative transfer equations

Daming Yuan Institute of Applied Physics and Computational Mathematics, Beijing 100094, China Juan Cheng Institute of Applied Physics and Computational Mathematics, Beijing 100094, China Chi-Wang Shu Brown University

Numerical Analysis and Scientific Computing mathscidoc:1610.25007

SIAM Journal on Scientific Computing, 38, (5), A2987-A3019, 2016
The positivity-preserving property is an important and challenging issue for the numerical solution of radiative transfer equations. In the past few decades, different numerical techniques have been proposed to guarantee positivity of the radiative intensity in several schemes, however it is difficult to maintain both high order accuracy and positivity. The discontinuous Galerkin (DG) finite element method is a high order numerical method which is widely used to solve the neutron/photon transfer equations, due to its distinguished advantages such as high order accuracy, geometric flexibility, suitability for $h$- and $p$-adaptivity, parallel efficiency, and a good theoretical foundation for stability and error estimates. In this paper, we construct arbitrarily high order accurate DG schemes which preserve positivity of the radiative intensity in the simulation of both steady and unsteady radiative transfer equations in one- and two-dimensional geometry by using a combined technique of the scaling positivity-preserving limiter in \cite{ZS2} and a new rotational positivity-preserving limiter. This combined limiter is simple to implement and we prove the properties of positivity-preserving and high order accuracy rigorously. One- and two-dimensional numerical results are provided to verify the good properties of the positivity-preserving DG schemes.
positivity-preserving, high order accuracy, radiative transfer equation, discontinuous Galerkin (DG) scheme, discrete-ordinate method
[ Download ] [ 2016-10-11 10:02:16 uploaded by chiwangshu ] [ 1630 downloads ] [ 0 comments ]
@inproceedings{daming2016high,
  title={High order positivity-preserving discontinuous Galerkin methods for radiative transfer equations},
  author={Daming Yuan, Juan Cheng, and Chi-Wang Shu},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20161011100216169868121},
  booktitle={SIAM Journal on Scientific Computing},
  volume={38},
  number={5},
  pages={A2987-A3019},
  year={2016},
}
Daming Yuan, Juan Cheng, and Chi-Wang Shu. High order positivity-preserving discontinuous Galerkin methods for radiative transfer equations. 2016. Vol. 38. In SIAM Journal on Scientific Computing. pp.A2987-A3019. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20161011100216169868121.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved